Alert archive / Tennessee / Special Weather Statements in 2023
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 29, 2023, 6:21 PM CDT for Van Buren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 29, 2023, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.75 in
- Wind
- 40
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS84 KOHX 292321
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sat Jul 29 2023
TNZ078-080-292345-
Van Buren TN-Warren TN-
621 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of central Van Buren
and east central Warren Counties through 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Spencer, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3557 8542 3556 8545 3555 8546 3554 8554
3553 8556 3553 8559 3565 8569 3575 8548
3569 8530
TIME...MOT...LOC 2321Z 307DEG 15KT 3563 8548
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
ClementsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:56 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 29, 1:56 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 156 PM CDT Sat Jul 29 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Sunday Night) Issued at 156 PM CDT Sat Jul 29 2023 Who ordered the sauna for today? I will be honest, our maximum temperatures will likely not get as high today as previously forecasted. Most of the area is currently in the low to mid 90s. While we still have a few more hours, dew point temps have remain higher than previously forecasted which has likely limited our temp potential a bit. Nonetheless, heat indicies have already reached 105 in several locations this afternoon, with a few locations reading 109 at the current hour. Bigger forecast question for the day remains our shower/thunderstorm chances now through tomorrow morning. CAMs continue to struggle with the evolution of a MCS currently in Missouri. Latest guidance does suggest this weakening a bit before redeveloping a bit closer to our area. If this solution were to play out, timing for our area would likely be late evening to overnight. If the current MCS can hold together, that would likely bringing timing up by a few hours. In addition, already have a few storms firing across the Upper Cumberland with additional pop- up thunderstorms possible this afternoon. Surface boundary sits to our NW, which may provide enough lift to generate some more storms this afternoon. The storms that have developed so far today and developed very quickly, producing lightning almost instantaneously. Luckily, they have also remained sub-severe. We do have strong enough lapse rates and instability that I wouldn't rule out a strong to severe thunderstorm or two. Main concern would be damaging wind gusts and hail up to the size of quarters. Any shower/thunderstorm activity will move out by the morning hours tomorrow, with a nicer and somewhat cooler day expected. Will highs still be in the 90s? Of course, it's July...but at least heat indicies should remain below 100 for most of the area. && .LONG TERM... (Monday through next Saturday) Issued at 156 PM CDT Sat Jul 29 2023 A somewhat active weather pattern appears to be shaping up for next week. Upper level trough will remain parked just to our east, with high pressure to our west. We will remain just on the edge of the trough, with northwesterly flow driving most of our weather pattern. Unfortunately this type of set up usually spells multiple shortwaves for our area, so will likely see showers and thunderstorms each afternoon/evening. Pops remain a little low due to the uncertainty in evolution, but do think this will be a bit more than our typical summertime pop up situation. Luckily with this set up it will keep temps closer to normal, with highs in the low 90s and very manageable dew point temps. && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Sat Jul 29 2023 VFR conditions early this afternoon with hot and humid conditions. Scattered thunderstorms will be possible after 21z and a line of storms may move through the northwestern part of the area between 23 and 05z. Strong winds, heavy rain, and low visibility can be expected with any thunderstorms. Thunderstorms should clear the area by 09z tonight. Breezy westerly winds gusting up to 18 knots this afternoon shifting north under 10 knots overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 94 72 91 / 30 20 10 10 Clarksville 74 93 70 90 / 30 20 10 10 Crossville 68 86 65 84 / 30 20 10 10 Columbia 73 94 70 91 / 20 30 10 10 Cookeville 70 89 67 86 / 30 20 10 0 Jamestown 69 86 66 84 / 40 10 10 0 Lawrenceburg 72 93 70 90 / 20 30 10 10 Murfreesboro 73 94 70 92 / 30 20 10 10 Waverly 72 92 70 90 / 30 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. && SHORT TERM...Adcock LONG TERM....Adcock AVIATION.....Mueller
In the hours before
Special weather statement, Jul 29, 4:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
459 PM CDT Sat Jul 29 2023
TNZ034-066-292230-
Cumberland TN-Fentress TN-
459 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of northeastern
Cumberland and southwestern Fentress Counties through 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Jamestown, moving southeast at 40 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairfield Glade, Grimsley and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 8509 3620 8508 3630 8512 3636 8512
3638 8510 3630 8483 3629 8484 3629 8487
3628 8488 3624 8488 3621 8491 3618 8490
3615 8491 3613 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3594 8470
TIME...MOT...LOC 2159Z 304DEG 36KT 3624 8503
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
ClementsSpecial weather statement, Jul 29, 5:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
504 PM CDT Sat Jul 29 2023
TNZ028-030-062>064-292245-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN-
504 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southwestern Smith,
western De Kalb, northeastern Rutherford, southern Wilson and
northern Cannon Counties through 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lebanon, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Lebanon, Smithville, Woodbury, Smyrna, La Vergne,
Watertown, Walterhill, Rural Hill, Alexandria, Dowelltown, Liberty,
Auburntown, Lascassas, Tuckers Crossroads, Cedars Of Lebanon State
Park, Milton, Gladeville and Readyville.
This includes the following highways...
Interstate 40 between mile markers 234 and 249.
Interstate 840 between mile markers 57 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 8574 3574 8622 3603 8657 3604 8656
3606 8656 3607 8655 3609 8655 3608 8653
3606 8653 3610 8652 3611 8654 3614 8652
3623 8624
TIME...MOT...LOC 2203Z 297DEG 26KT 3610 8631
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
ClementsSpecial weather statement, Jul 29, 5:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Jul 29 2023
TNZ028-062>064-077-078-292330-
Cannon TN-Rutherford TN-Coffee TN-Wilson TN-De Kalb TN-Warren TN-
543 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southern De Kalb,
eastern Rutherford, northwestern Coffee, northwestern Warren,
southeastern Wilson and Cannon Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Smithville, Woodbury, Smyrna, Walterhill, Dowelltown,
Liberty, Auburntown, Lascassas, Beechgrove, Bradyville, Milton and
Readyville.
This includes the following highways...
Interstate 24 between mile markers 77 and 98.
Interstate 840 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 8625 3565 8630 3566 8631 3566 8635
3602 8653 3604 8602 3591 8565 3590 8565
3589 8567 3588 8564 3585 8567 3560 8624
TIME...MOT...LOC 2243Z 322DEG 19KT 3590 8613
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClementsLocal storm report, Jul 29, 5:45 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
545 PM CDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tstm Wnd Dmg 2 NNW Walterhill 35.98N 86.39W
07/29/2023 Rutherford TN Public
Twitter report of a tree down off Cut Off
Road in Walterhill. Time estimated by radar.
&&
JBLocal storm report, Jul 29, 5:50 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
550 PM CDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Tstm Wnd Dmg 3 NE Green Hill 36.26N 86.54W
07/29/2023 Wilson TN Emergency Mngr
A few trees were uprooted with 3 to 4
damaged power poles along Saundersville
Road, resulting in power outages. Time
estimated by radar.
&&
JBSpecial weather statement, Jul 29, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sat Jul 29 2023
TNZ078-080-292345-
Van Buren TN-Warren TN-
621 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of central Van Buren
and east central Warren Counties through 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Spencer, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3557 8542 3556 8545 3555 8546 3554 8554
3553 8556 3553 8559 3565 8569 3575 8548
3569 8530
TIME...MOT...LOC 2321Z 307DEG 15KT 3563 8548
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ClementsThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:02 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 43 min |
| Jul 29, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 39 min |
| Jul 29, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 29, 3:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Jul 29, 3:40 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jul 29, 4:02 PM CDT | Special Weather Statement | OHX | Robertson | 43 min |
| Jul 29, 4:11 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 49 min |
| Jul 29, 4:43 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 47 min |
| Jul 29, 4:59 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Jul 29, 5:04 PM CDT | Special Weather Statement | OHX | DeKalb, Wilson | 41 min |
| Jul 29, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 24 min |
| Jul 29, 5:43 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 47 min |
| Jul 29, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 33 min |
| Jul 29, 6:27 PM CDT | Special Weather Statement | OHX | Warren | 48 min |
Nearby
Special Weather Statements in Tennessee, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.